Maximum likelihood estimates and confidence intervals of an M/M/R/N queue with balking and heterogeneous servers
RAIRO - Operations Research - Recherche Opérationnelle, Volume 38 (2004) no. 3, pp. 227-241.

This paper considers an M/M/R/N queue with heterogeneous servers in which customers balk (do not enter) with a constant probability (1-b). We develop the maximum likelihood estimates of the parameters for the M/M/R/N queue with balking and heterogeneous servers. This is a generalization of the M/M/2 queue with heterogeneous servers (without balking), and the M/M/2/N queue with balking and heterogeneous servers in the literature. We also develop the confidence interval formula for the parameter ρ, the probability of empty system P 0 , and the expected number of customers in the system E[N], of an M/M/R/N queue with balking and heterogeneous servers. The effects of varying b, N, and R on the confidence intervals of P 0 and E[N] are also investigated.

DOI: 10.1051/ro:2004021
Keywords: balk, confidence interval, heterogeneous servers, maximum likelihood estimate, queue
Wang, Kuo-Hsiung ; Chen, Sheau-Chyi ; Ke, Jau-Chuan 1

1 Department of Statistics National Taichung Institute of Technology Taichung 404, Taiwan, R.O.C.
@article{RO_2004__38_3_227_0,
     author = {Wang, Kuo-Hsiung and Chen, Sheau-Chyi and Ke, Jau-Chuan},
     title = {Maximum likelihood estimates and confidence intervals of an {M/M/R/N} queue with balking and heterogeneous servers},
     journal = {RAIRO - Operations Research - Recherche Op\'erationnelle},
     pages = {227--241},
     publisher = {EDP-Sciences},
     volume = {38},
     number = {3},
     year = {2004},
     doi = {10.1051/ro:2004021},
     zbl = {1049.60085},
     mrnumber = {2091754},
     language = {en},
     url = {http://archive.numdam.org/articles/10.1051/ro:2004021/}
}
TY  - JOUR
AU  - Wang, Kuo-Hsiung
AU  - Chen, Sheau-Chyi
AU  - Ke, Jau-Chuan
TI  - Maximum likelihood estimates and confidence intervals of an M/M/R/N queue with balking and heterogeneous servers
JO  - RAIRO - Operations Research - Recherche Opérationnelle
PY  - 2004
DA  - 2004///
SP  - 227
EP  - 241
VL  - 38
IS  - 3
PB  - EDP-Sciences
UR  - http://archive.numdam.org/articles/10.1051/ro:2004021/
UR  - https://zbmath.org/?q=an%3A1049.60085
UR  - https://www.ams.org/mathscinet-getitem?mr=2091754
UR  - https://doi.org/10.1051/ro:2004021
DO  - 10.1051/ro:2004021
LA  - en
ID  - RO_2004__38_3_227_0
ER  - 
%0 Journal Article
%A Wang, Kuo-Hsiung
%A Chen, Sheau-Chyi
%A Ke, Jau-Chuan
%T Maximum likelihood estimates and confidence intervals of an M/M/R/N queue with balking and heterogeneous servers
%J RAIRO - Operations Research - Recherche Opérationnelle
%D 2004
%P 227-241
%V 38
%N 3
%I EDP-Sciences
%U https://doi.org/10.1051/ro:2004021
%R 10.1051/ro:2004021
%G en
%F RO_2004__38_3_227_0
Wang, Kuo-Hsiung; Chen, Sheau-Chyi; Ke, Jau-Chuan. Maximum likelihood estimates and confidence intervals of an M/M/R/N queue with balking and heterogeneous servers. RAIRO - Operations Research - Recherche Opérationnelle, Volume 38 (2004) no. 3, pp. 227-241. doi : 10.1051/ro:2004021. http://archive.numdam.org/articles/10.1051/ro:2004021/

[1] M.O. Abou-E1-Ata and A.M.A. Hariri, Point estimation and confidence intervals of the M/M/2/N queue with balking and heterogeneity. Amer. J. Math. Manage. Sci. 15 (1995) 35-55. | Zbl

[2] I.V. Basawa, U.N. Bhat and R. Lund, Maximum likelihood estimation for single server queues from waiting time data. Queue. Syst. Theory Appl. 24 (1996) 155-167. | Zbl

[3] I.V. Basawa and N.U. Prabhu, Estimation in single server queues. Naval Res. Logist. Quarterly 28 (1981) 475-487. | Zbl

[4] A.B. Clarke, Maximum likelihood estimates in a simple queue. Ann. Math. Statist. 28 (1957) 1036-1040. | Zbl

[5] U. Dave and Y.K. Shah, Maximum likelihood estimates in an M/M/2 queue with heterogeneous servers. J. Oper. Res. Soc. 31 (1980) 423-426. | Zbl

[6] J.H. Dshalalow, Frontiers in queueing: Models and Applications in Science and Engineering. CRC Press, Inc. (1997). | MR | Zbl

[7] M.L. Huang and P. Brill, On estimation in M/G/c/c queues. Internat. Trans. Oper. Res. 8 (2001) 647-657. | Zbl

[8] S. Jain, Estimation in M/E k /1 queueing systems. Comm. Statist. Theory Methods 20 (1991) 1871-1879. | Zbl

[9] S. Jain and J.G.C. Templeton, Confidence interval for M/M/2 queue with heterogeneous servers. Oper. Res. Lett. 10 (1991) 99-101. | Zbl

[10] H.W. Lilliefors, Some confidence intervals for queues. Oper. Res. 14 (1966) 723-727.

[11] J. Rodrigues and J. G. Leite, A note on Bayesian analysis in M/M/1 queues derived from confidence intervals. Statistics 31 (1998) 35-42. | Zbl

[12] G. Rubin and D.S. Robson, A single server queue with random arrivals and balking: confidence interval estimation. Queue. Syst. Theory Appl. 7 (1990) 283-306. | Zbl

Cited by Sources: